RSS Feed Print
anyone familiar with Ipratropium Bromide & ALbuterol SUlfate inhalation solution
mavsmile
Posted: Saturday, January 28, 2012 8:38 PM
Joined: 12/7/2011
Posts: 53


wondering if any reactions in AD patients? or any cognitive changes?  My mom was just put on this thru a nebulizer (she has COPD & its beginning to need treatment)........her pulmonologist is not very AD familiar & I have learned that even when told there are no contra indications, there can be, so i thought i would ask here.......also, didnt there used to be a message board with medical ?'s on the old site????

Thank you


Cheryle Gardiner
Posted: Saturday, January 28, 2012 11:55 PM
Joined: 11/30/2011
Posts: 529


mavsmile, I don't have an answer regarding the treatment, but yes, there used to be a place for medical questions and care consultant questions.

If no one responds tomorrow, try the 800-277-399 Helpline. Maybe someone there can answer you with some information.
Iris L.
Posted: Sunday, January 29, 2012 1:21 AM
Joined: 12/15/2011
Posts: 16187


Cheryle Gardiner wrote:
 try the 800-277-399 Helpline.
The 24 hour Helpline number is 1-800-272-3900.
Iris L.


Jazzythecat
Posted: Sunday, January 29, 2012 1:55 AM
Joined: 12/20/2011
Posts: 240


My father had asthma for years. While he didn't have AD, he did have a traumatic brain injury that caused permanent brain damage, and he had no memory loss side effects from using inhalers.

 

The side effects for that are, dry mouth, tooth decay and eye problems. My father did suffer all those side effects. But keep in mind my dad used inhalers for decades.


Gidget P
Posted: Sunday, January 29, 2012 6:54 AM
Joined: 12/15/2011
Posts: 62


For the longest time my Dad, who had COPD and used several different types of inhalers/nebulizer, was able to self-administer his albuterol.  As his VaD progressed his very complicated medication schedule (medications for prostrate, COPD, CHF, Diabetes, Depression) became too much for him even with a written schedule and a pill box organizer. 

 

One of the first signs of this was his abuse of the Albuterol in his nebulizer.  Instead of following the prescribed schedule he began using it whenever he felt the need, and stopped using the other inhalers. We discovered this when he tried to refill a presciption that had been filled just two weeks earlier, but had excess of the others.  During this same two week period my sister (his MPOA) was also having great difficulty dealing with his yo-yoing moods.  He was becoming severly agitated on a very frequent basis for no apparent reason. 

 

Her son has asthma and also uses a nebulizer with Albuterol, so she is very familiar with this drug.  She put two and two together and realized his overuse of the Albuterol was really amping him up.  He pitched a royal fit when she took his medications away from him and began driving over twice a day to adminster pills and inhalers, leaving him just enough Albuterol to cover the time until her next vist.  Once the over-stimulation from Albuterol abuse wore off his moods leveled out quite a bit.

 

All this to say, it can increase agitation so keep an eye out.


mavsmile
Posted: Sunday, January 29, 2012 9:53 AM
Joined: 12/7/2011
Posts: 53


Thank you- I was thinking to go from no inhalers in a year to this nebulizer 4x a day was a bit much, and am still waiting for the doc to clal me back...running at the moment, but just wanted to say thank youfor the replies and support....
Cheryle Gardiner
Posted: Sunday, January 29, 2012 10:43 AM
Joined: 11/30/2011
Posts: 529


Iris L. wrote:
Cheryle Gardiner wrote:
 try the 800-277-399 Helpline.
 
The 24 hour Helpline number is 1-800-272-3900. 
 
Iris L.

 
Thanks, Iris. I should have been in bed instead of answering questions!

mavsmile
Posted: Sunday, January 29, 2012 11:37 AM
Joined: 12/7/2011
Posts: 53


no worries, i have them programmed in my phone, lol, but ty again!
Iris L.
Posted: Sunday, January 29, 2012 11:47 AM
Joined: 12/15/2011
Posts: 16187


Cheryle, you have to take your own advice and GET SOME REST!  

 

Iris L. 


Cheryle Gardiner
Posted: Sunday, January 29, 2012 4:41 PM
Joined: 11/30/2011
Posts: 529


Iris L. wrote:

Cheryle, you have to take your own advice and GET SOME REST!  

 

Iris L. 


BUSTED!!